The Perfect Wedding Reception Timeline
Your wedding day will arrive all too quickly, and it will appear to pass by in a flash. As a result, I’ve put together what I believe to be the “Perfect Timeline,” so you may get the most out of your day. Each portion of the timeline will be explained and why it’s vital that it’s placed where it is.
The first step is to pick a window of time. I’m going to keep the ceremony at the same site as the reception since this post will cover as much ground as possible. In this recipe, we’ll use a 6-hour period. Simply remove the first hour from a 5-hour/no ceremony wedding reception for a 5-hour no ceremony wedding reception. For our purposes, we’ll say the wedding is at 6 PM.
Guests don’t dance until it’s dark outside, and there is also a “Golden Hour” for photographs, which occurs around sunset time. You want your timeline to fall during these advantageous moments in time. So, the first thing you should do is Google search “sunset time on 00/00/0000,” replacing the 00/00/0000
Let’s try a Google search for “the sunset on October 27th, 2018 at 6:07 pm.” That time is 6:07 p.m. You’ll want to shoot photos between 6 p.m. and 7 p.m., also known as the “Golden Hour.”
Here is a “perfect timeline” example:
5:00 pm – ceremony guest arrival
It’s vital to give guests a 30-minute warning of arrival time. So, at 5pm, you should suggest they come. Some visitors will arrive early and others late. This period of time will allow you to begin your ceremony on schedule because the majority of guests will have arrived.
5:30 pm – ceremony start time
Keep in mind that weddings are never precisely on time. The objective is to keep it as close to on schedule as possible without being forced or stressful.
6:00 pm – ceremony end time
The cocktail hour will begin shortly after the bride and groom arrive, and during this time guests will mingle about until it’s time for the “Golden Hour.”
7:00 pm – cocktail hour over / reception begins / intros
The reception area is now open. After 10 minutes, the main ballroom opens up. During this time, the wedding party and parents, as well as the bride and groom, congregate outside of the ballroom and line up for introductions. Introductions should always be made in the beginning. Why? Because this is the only time when everyone is in one place at the same time. If introductions take place at any other time during the evening, it might take a long time to gather and locate everyone, resulting in less “party time” towards the end. When I say less, I mean 20-30 minutes lost. We want to avoid this as much as possible.
7:05 pm – bride and groom first dance
Following the introductions, it’s crucial to perform the first dance RIGHT AWAY. This is your chance to have a wonderful experience for 3 minutes. All of your attention is on you. If you perform this dance at any other time during the night, people will ignore it, walk all over the place, and talk while it’s happening. Because the focus is no longer on you, your first dance becomes just another song.
7:15 pm – toasts by maid/matron of honor, best men, or parents
Why should you do any toasts before or after dinner? First and foremost, the champagne is uncorked and on the table. If it remains unrefrigerated for too long, some guests will simply sip it unaware of its true quality. Can you believe that you’ll have time to throw 150 glasses of champagne in a row later on in the night? I highly doubt it.
It takes at least 20 minutes and involves the use of numerous personnel, slowing everything else down (such as dinner) since staff are being taken from their regular tasks. Second, everyone is seated and in the room, so there’s no time wasted looking for people who are actually giving the toasts. Consider it: all you need is the finest man, the maid/matron of honor, or the parents. You don’t need anyone else.
7:25 pm – first course (usually salads)
Eat salad and mingle!
7:35 pm – parent dances
The parent dance is usually held at these places, and this is a major step for us. Why? The first reason is that everyone is almost guaranteed to be in the room. photographers, parents, and of course the bride and groom are all present. People are also seated during this time period. Nothing exciting happens for around 20 minutes between the first course and the main meal, so this is a great opportunity to have some fun.
Second, the parent dances signal the end of the formalities. The introduction of the wedding party, toasts, first dance, and parent dances are all considered formalities. Once they’re done, people can relax and let loose because the “rules”
Extraordinary items like this one entertain your visitors rather than them wondering, “where’s my dinner?” The photographers and vendors are served their supper last. Which means that the hungry photographers are handed a meal and told to perform the parent dance photos. It’s HIGHLY recommended to conduct parent dances between the first and main courses.
7:45 pm – main course
After dinner, you can enjoy knowing that the formalities are behind you save for cutting the cake and having a stress-free night of dancing ahead.
8:15 pm – kick off the higher energy music
This is when the dj assesses the crowd and determines an appropriate time to begin playing music with a higher energy level. Never go past 8 p.m. When it’s really long, people start getting bored and irritated, which can cause them to leave early or not return at all. Start increasing the volume of the music around dessert time rather than
8:30 pm– cut the cake
There’s no such thing as a precise moment to cut the cake. It’s usually around 20 minutes after dinner and the tableware is removed.
8:50 pm – 11pm – dance the night away
Dance, dance, and perform any other activity you choose, such as the bouquet/garter or anniversary dancing!
That’s all there is to it. I hope this information was useful, and please do not hesitate to contact me if you have any queries!